RUS  ENG
Full version
JOURNALS // Teoreticheskaya i Matematicheskaya Fizika // Archive

TMF, 2012 Volume 172, Number 3, Pages 497–504 (Mi tmf6965)

This article is cited in 23 papers

Qualitative difference between solutions for a model of the Boltzmann equation in the linear and nonlinear cases

A. Kh. Khachatryana, Kh. A. Khachatryanb

a Armenian State Agrarian University, Yerevan, Armenia
b Institute of Mathematics, Armenian National Academy of Sciences, Yerevan, Armenia

Abstract: We consider the Boltzmann equation in the framework of a nonlinear model for problems of the gas flow in a half-space (the Kramers problem). We prove the existence of a positive bounded solution and find the limit of this solution at infinity. We show that taking the nonlinear dependence of the collision integral on the distribution function into account leads to an asymptotically new solution of the initial equation. To illustrate the result, we present examples of functions describing the nonlinearity of the collision integral.

Keywords: Boltzmann equation, nonlinearity, mean mass velocity, bounded solution, monotonicity.

Received: 27.01.2012

DOI: 10.4213/tmf6965


 English version:
Theoretical and Mathematical Physics, 2012, 172:3, 1315–1320

Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025